Epinephrine is contraindicated because of possible cardiac stimulation

Epinephrine is contraindicated because of possible

  • Walden University
  • NURS 6521N
  • Test Prep
  • Ladyt041681
  • 9
  • 100% (2) 2 out of 2 people found this document helpful

This preview shows page 6 - 8 out of 9 pages.

receiving oxygen therapy. Epinephrine is contraindicated because of possible cardiac stimulation. Arrhythmias may occur. Monitoring blood pressure and pulse is important; however, the patient could be short of breath due to the hypoxia. Therefore, monitoring respirations would be the priority. Nausea and vomiting could be present, and the nurse would need to provide the patient with an emesis basin, but it would not be the most important nursing intervention. Question 19 1 out of 1 points A nurse who provides care on an acute medicine unit has frequently recommended the use of nicotine replacement gum for patients who express a willingness to quit smoking during their admission or following their discharge. For which of the following patients would nicotine gum be contraindicated? Response Feedback: Nicotine in any dosage form should not be used in patients immediately after myocardial infarction, or in those with life-threatening arrhythmias or severe or worsening angina pectoris. Antibiotics, anticoagulants, and renal failure are not contraindications for the use of nicotine as an aid to smoking cessation. Question 20 1 out of 1 points A 26-year-old professional began using cocaine recreationally several months ago and has begun using the drug on a daily basis over the past few weeks. He has noticed that he now needs to take larger doses of cocaine in order to enjoy the same high that he used to experience when he first used the drug. A nurse should recognize that this pattern exemplifies Response Feedback: With drug use over time, tolerance develops. Tolerance occurs when the body develops a natural resistance to the drug's physical or euphoric effects, making it necessary to take increasing doses more frequently to achieve the desired effect. Question 21 1 out of 1 points A middle-aged patient was diagnosed with major depression after a suicide attempt
Image of page 6
several months ago and has failed to respond appreciably to treatment with SSRIs. As a result, his psychiatrist has prescribed phenelzine. When planning this patient's subsequent care, what nursing diagnosis should the nurse prioritize? Response Feedback: MAOIs such as phenelzine carry a significant risk of injury that results from the multiple interactions associated with these drugs. Infection, impaired tissue perfusion, and constipation are less common, and less serious, adverse effects. Question 22 1 out of 1 points A nurse is caring for a patient who is in severe pain and is receiving an opioid analgesic. Which of the following would be the nurse's priority assessments? Response Feedback: The nurse must assess the patient's pain intensity before and after administering an opioid analgesic. The respiratory rate and level of consciousness need to be assessed because respiratory depression and sedation are two adverse effects of opioid analgesics. Seizure activity, electrolytes, liver function, blood glucose level, and mental status may need to be assessed during opioid analgesic therapy related to adverse effects, but they would not be the priority assessments.
Image of page 7
Image of page 8

You've reached the end of your free preview.

Want to read all 9 pages?

  • Summer '15
  • Benzodiazepine, Lorazepam

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture